International Journal of Mathematics and Mathematical Sciences
Volume 4 (1981), Issue 1, Pages 165-180

The effect of couple-stresses on the stress concentration around a moving crack

S. Itou

Department of Mechanical Engineering, Hachinohe Institute of Technology, Hachinohe 031, Japan

Received 20 March 1980

Copyright © 1981 S. Itou. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


The problem of a uniformly propagating finite crack in an infinite medium is solved within the linearized couple-stress theory. The self-equilibrated system of pressure is applied to the crack surfaces. The problem is reduced to dual integral equations and solved by a series-expansion method. The dynamic stress-intensity factor is computed numerically.